Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 11, 2016, 3:54 PM MST. It took effect at Mar 12, 2016, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 3:54 PM MST (22:54 UTC)
- In effect from
- Mar 12, 2016, 12:00 PM MST
- Expired
- Mar 12, 2016, 4:51 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
600 WWUS75 KABQ 112254 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 354 PM MST FRI MAR 11 2016 ...HIGH WINDS POSSIBLE OVER THE SOUTH CENTRAL MOUNTAINS SATURDAY AFTERNOON AND EVENING... .A SMALL BUT POTENT UPPER LEVEL LOW WILL RACE ACROSS NORTHERN NEW MEXICO SATURDAY. WINDS ON THE SOUTH SIDE OF THE LOW WILL INCREASE SHARPLY SATURDAY MIDDAY WITH HIGH WINDS POSSIBLE SATURDAY AFTERNOON THROUGH EARLY SATURDAY NIGHT OVER THE CAPITAN...NORTHERN SACRAMENTO AND GUADALUPE MOUNTAINS OF SOUTHWEST CHAVES COUNTY. NMZ526-540-121200- /O.NEW.KABQ.HW.A.0004.160312T1900Z-160313T0700Z/ SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY- 354 PM MST FRI MAR 11 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...THE SOUTH CENTRAL MOUNTAINS INCLUDING THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...AND THE GUADALUPE MOUNTAINS OF SOUTHWEST CHAVES COUNTY. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING THEN SHIFT TO THE WEST SATURDAY AFTERNOON WHILE INCREASING SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH SATURDAY EVENING BEFORE DIMINISHING AROUND MIDNIGHT. * VISIBILITY...PERHAPS BRIEFLY REDUCED TO 3 TO 5 MILES IN BLOWING DUST. * LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH HIGHWAYS INCLUDING STATE ROUTE 48 IN LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 40
1 follow-up statement
664 WWUS75 KABQ 121151 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MST SAT MAR 12 2016 ...HIGH WINDS INCREASINGLY LIKELY OVER THE SOUTH CENTRAL MOUNTAINS SATURDAY AFTERNOON AND EVENING... .A COMPACT AND INTENSE UPPER LEVEL LOW WILL RACE INTO NORTHERN NEW MEXICO TODAY. WINDS ALONG AND SOUTH OF ITS PATH WILL INCREASE SHARPLY LATER THIS MORNING INTO NOON HOUR AND CONTINUE THROUGH VERY EARLY EVENING WEST OF THE CENTRAL MOUNTAIN CHAIN BEFORE DIMINISHING...BUT CONTINUE WELL INTO THE NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST...PERHAPS EVEN DAMAGING...WINDS SHOULD DEVELOP MAINLY SOUTH OF INTERSTATE 40 ACROSS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS TO THE EAST THIS AFTERNOON THROUGH AT LEAST THIS EVENING. NMZ526-540-121900- /O.UPG.KABQ.HW.A.0004.160312T1900Z-160313T0700Z/ /O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/ SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY- 451 AM MST SAT MAR 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SOUTH CENTRAL MOUNTAINS INCLUDING THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...AND THE GUADALUPE MOUNTAINS OF SOUTHWEST CHAVES COUNTY. * WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISH SOMEWHAT THEREAFTER. * VISIBILITY...PERHAPS DROPPING TO 2 TO 4 MILES AT TIMES IN BLOWING DUST...MAINLY LOWER ELEVATIONS. * LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH SOUTH ORIENTED ROADS INCLUDING STATE ROUTE 48 IN LINCOLN COUNTY...ALONG WITH THE POTENTIAL OF FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ521>524-121900- /O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS- 451 AM MST SAT MAR 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY. * LOCATION...SANDIA AND MANZANO MOUNTAINS...ESTANCIA VALLEY... CENTRAL AND SOUTH CENTRAL HIGHLANDS. * WINDS...WEST 30 TO JUST OVER 40 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISH SOMEWHAT THEREAFTER. * VISIBILITY...PERHAPS DROPPING TO 3 TO 5 MILES AT TIMES IN BLOWING DUST...MAINLY LOWER ELEVATIONS. * LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS AND THE POTENTIAL OF FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506>508-519-520-525-534>536-121900- /O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY- 451 AM MST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. * LOCATION...WEST CENTRAL MOUNTAINS...WEST CENTRAL HIGHLANDS... SOUTHWEST MOUNTAINS...MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO AREA...THE UPPER TULAROSA VALLEY AND THE EAST CENTRAL PLAINS. * WINDS...SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... DIMINISHING THIS EVENING. * VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. * LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ533-537>539-121900- /O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T1100Z/ GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 451 AM MST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY. * LOCATION...GUADALUPE AND DE BACA COUNTIES...THE CHAVES COUNTY PLAINS AND EASTERN LINCOLN COUNTY. * WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * TIMING...WINDS WILL INCREASE LATER THIS MORNING THEN SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. STRONG WINDS WILL CONTINUE THROUGH THE EVENING...THEN DIMINISH SOMEWHAT THEREAFTER. * VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. * LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 43
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 11, 2:57 PM MST, 57 minutes earlier.
Area forecast discussion, Mar 11, 2:57 PM MST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MST FRI MAR 11 2016 .SYNOPSIS... BEST OPPORTUNITY FOR PRECIPITATION COMES SATURDAY AND SATURDAY NIGHT AS A STORM CROSSES NORTHERN NM. SYSTEM CURRENTLY ALONG THE CA COAST. OTHER THAN THIS SYSTEM THERE WILL ONLY BE SMALL CHANCES OF RAIN AND SNOW OVER THE NORTH MONDAY AND MONDAY NIGHT...THEN AGAIN LATE NEXT WEEK. THE WIND LOOKS TO BE THE MAIN WEATHER STORY WITH VERY WINDY CONDITIONS SATURDAY...MONDAY AND TUESDAY. HIGH TEMPERATURES WILL BE MOSTLY ABOVE NORMAL UNTIL LATE NEXT WEAK. && .DISCUSSION... A FINE DAY ACROSS NM WITH LOTS OF SUN AND NOT MUCH WIND AS A RIDGE OF HIGH PRESSURE IS SQUEEZED BETWEEN THE WEST COAST SYSTEM AND THE SWIRLING UPPER LOW OVER SOUTH TX. HIGH CLOUDS JUST NOW ARRIVING AT THE WESTERN NM BORDER. THEY WILL CONTINUE EAST ACROSS THE STATE TONIGHT WITH CLOUDS LOWERING AND THICKENING SATURDAY OVER THE NORTH. MODELS DEVELOP A SMALL BUT RATHER POTENT CLOSED LOW NEAR LAS VEGAS NV TONIGHT. THE GFS MODEL TAKES THE LOW FARTHEST TO THE SOUTH...TRACKING IT FROM WESTERN CIBOLA COUNTY SATURDAY TO THE CLOVIS...PORTALES REGION SATURDAY NIGHT. ECMWF TAKES THE LOW FROM NARBONA PASS TO NEAR GLENRIO DURING THE SAME TIME PERIOD. THE NAM AND CANADIAN MODELS TRACK THE LOW ALONG THE NM AND CO BORDER. THIS OF COURSE MAKES A BIG DIFFERENCE IN THE EXTENT OF THE PRECIP AND PLACEMENT OF THE STRONGEST WINDS. THROWING ALL THE MODELS INTO THE POT AND STIRRING THEM UP HAS PRODUCED A FORECAST OF RAIN AND MOUNTAIN SNOW MAINLY NORTH OF I 40 AND THE STRONGEST WINDS SOUTH OF I 40. WE WILL ISSUE A HIGH WIND WATCH FOR OUR GUADALUPE...SACRAMENTO AND CAPITAN MOUNTAINS FROM NOON SATURDAY TO MIDNIGHT SATURDAY NIGHT. WIND ADVISORIES WILL BE LIKELY WELL NORTH TO I 40 AND EAST TO NEAR THE TX BORDER...AS WELL AS PORTIONS OF THE WESTERN MOUNTAINS AND THE SANDIA...MANZANO MOUNTAINS. HIGHS WILL COOL NOTICEABLY IN THE WEST WHILE THEY INCREASE IN THE EAST THANKS TO THE DOWNSLOPING WEST WINDS. THE LOW WILL QUICKLY EXIT NM LATER SATURDAY NIGHT...LEAVING BEHIND DRY WEATHER FOR SUNDAY WITH SUNSHINE AND MUCH LESS WIND...ALTHOUGH STILL BREEZY TO WINDY CENTERED AROUND THE CENTRAL HIGHLANDS. HIGHS WILL EDGE UP IN THE WEST WITH LITTLE CHANGE IN THE EAST...WITH ALL LOCATIONS ABOVE NORMAL. A NORTHWEST FLOW WILL BE ESTABLISHED FOR ALL OF NEXT WEEK. THERE WILL BE A COUPLE OF UPPER LEVEL DISTURBANCES IN THIS FLOW THAT MAY BRUSH NORTHERN NM AND PRODUCE A LITTLE PRECIPITATION OVER NORTHERN AREAS. THE FIRST WILL BE MONDAY AND THE OTHER LATER THURSDAY INTO FRIDAY. AT THIS POINT THOUGH ANY SUBSTANTIAL AND WIDESPREAD PRECIPITATION IS VERY UNLIKELY. WHAT WE WILL GET IS MORE WIND...ESPECIALLY ON MONDAY AND TUESDAY. WIND ADVISORIES WILL BE LIKELY OVER MUCH OF THE EAST AND IN THE MIDDLE AND LOWER RIO GRANDE VALLEY. TEMPERATURES WILL GRADUALLY LOWERING DURING THE WEEK AND WILL END UP BELOW NORMAL BY FRIDAY. CHJ && .FIRE WEATHER... CRITICAL FIRE WEATHER CONCERNS WILL CONTINUE TO RAMP UP THROUGH AT LEAST EARLY NEXT WEEK. A RED FLAG WARNING HAS BEEN ISSUED FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY AS WELL AS THE EASTERN PLAINS FOR SATURDAY. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY BETWEEN CLINES CORNERS AND SANTA ROSA. THEN...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN FOR MONDAY AND TUESDAY A COMPACT AND FAST MOVING UPPER LEVEL LOW LOOKS TO CROSS NORTHERN NM ON SATURDAY. TEMPERATURES WILL COOL ACROSS CENTRAL AND ESPECIALLY WESTERN NM...BUT DOWNSLOPING WINDS WILL KEEP TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE PLAINS. MEANWHILE...MIXING HEIGHTS LOOK TO BE WELL ABOVE NORMAL FOR THIS TIME OF YEAR...WHICH SHOULD HELP MIX SOME OF THE HIGHER MOMENTUM DOWN TO THE SURFACE. THUS...EXPECT WINDS TO INCREASE...ESPECIALLY FOR AREAS SOUTH OF I-40 WHERE GUSTS MAY EXCEED 45 MPH. MINIMUM HUMIDITIES STILL LOOK TO BE BELOW 15 PERCENT ACROSS THE AFOREMENTIONED AREAS IN THE RED FLAG WARNING. HAINES VALUES ARE LIKELY THE ONLY PLAYER THAT DOES NOT HAVE A SOLID VOTE FOR CRITICAL CONDITIONS...THOUGH THERE ARE HAINES VALUES OF 5 ACROSS THE NORTHEAST. HOWEVER...SINCE FIRES HAVE ALREADY BEEN POPPING UP WITH LOWER HAINES VALUES...FELT CONFIDENT A RED FLAG WARNING WAS NEEDED. THE OTHER CAVEAT...IS THAT MODELS CONTINUE TO STRUGGLE WITH THE LOCATION OF THE UPPER LOW AS IT MOVES ACROSS NM...WITH THE NAM BEING MUCH FURTHER NORTH THAN THE GFS...A REVERSAL FROM A FEW DAYS AGO. SO...IT IS POSSIBLE THAT WINDS MAY NEED TO BE INCREASED A BIT MORE...BOTH NORTH AND SOUTH OF I-40 IF A NORTHERN TRACK VERIFIES. WILL NEED TO WATCH ZONES 103 AND 107 FOR CRITICAL CONDITIONS AS WELL IF THIS OCCURS AS WARMER TEMPS WILL BE POSSIBLE. IN ADDITION TO THE WIND AND CRITICAL CONDITIONS...THERE IS ALSO A CHANCE OF LIGHT PRECIPITATION ACROSS THE NORTH AND NORTHWEST. SNOW LEVELS WILL BE AOA 8500 FEET...AND ONLY AN INCH OR TWO OF SNOW IS EXPECTED. AS THE UPPER LOW EXITS EASTWARD SATURDAY NIGHT...STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM. RIDGETOPS AND PERHAPS AREAS JUST TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN WILL CONTINUE TO BLOW WELL INTO THE EVENING...THOUGH WINDS WILL TURN MORE NORTHWESTERLY...AND PERHAPS NORTHERLY ACROSS THE FAR NORTHEAST DUE TO A BACK DOOR FRONT. ONLY FAIR HUMIDITY RECOVERIES ARE EXPECTED SATURDAY NIGHT FOR AREAS ALONG AND EAST OF THE RIO GRANDE VALLEY. WEAK RIDGING OR ZONAL FLOW REMAINS ON TAP FOR SUNDAY. STILL LOOKS TO BE A STRONG ENOUGH PRESSURE GRADIENT FOR SOME STRONG AND GUSTY WINDS ACROSS THE CENTRAL HIGHLANDS...OR ROUGHLY CLINES CORNERS TO SANTA ROSA. A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE HERE DESPITE HAINES INDICES IN THE LOW TO MODERATE RANGE. TEMPERATURES WILL WARM ACROSS THE WEST...WITH SIMILAR READINGS ACROSS THE PLAINS TO SATURDAY. A LONG WAVE TROUGH WILL SET UP OVER THE WESTERN CONUS WITH THE UPPER LEVEL JET MOVING INTO NM MONDAY AND TUESDAY. ANY PRECIPITATION WOULD LIKELY REMAIN ALONG THE COLORADO BORDER OR POINTS NORTHWARD. WIND AND ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS WILL BE THE MAIN STORY. MIXING HEIGHTS DO NOT APPEAR TO BE QUITE AS HIGH AS TOMORROW...THOUGH STILL AT OR ABOVE AVERAGE FOR MARCH. THUS... EXPECT SOME OF THE UPPER LEVEL MOMENTUM TO AGAIN MIX DOWN TO THE SURFACE. TUESDAY LOOKS TO BE A BIT DRIER THAN MONDAY OVERALL. CRITICAL FIRE WEATHER CONDITIONS SHOULD PREVAIL ACROSS ZONES 104, 106 AND 108 MONDAY...WHILE TUESDAY...ALL AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN COULD SEE CRITICAL CONDITIONS AS WELL AS PORTIONS OF ZONE 105 AND 106. HAINES VALUES AGAIN LOOK RATHER LOW FOR BOTH DAYS...THUS WE WILL HAVE TO WATCH HOW THIS EVOLVES OVER THE WEEKEND. THE GFS SHOWS THE UPPER LEVEL GRADIENT RELAXING ON WEDNESDAY... THOUGH THE ECMWF CONTINUES TO SHOW BREEZY CONDITIONS. A BACK DOOR FRONT REMAINS POSSIBLE FOR THE LATE WEEK PERIOD. STILL LOOKS LIKE THE FRONTAL PASSAGE WILL BE MAINLY DRY. VENTILATION SHOULD NOT BE AN ISSUE THROUGH AT LEAST TUESDAY. BY WEDNESDAY...THE POTENTIAL LIGHTER WINDS CAUSES SOME AREAS OF POOR VENTILATION TO OCCUR ACROSS THE MIDDLE AND LOWER RIO GRANDE VALLEY AND NEAR THE CHUSKA MOUNTAINS. COULD SEE SOME LOWER VENT RATES BEHIND THE COLD FRONT LATE IN THE WEEK...BUT OTHERWISE...VENT RATES SHOULD NOT BE AN ISSUE THURS AND FRI. 34 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HIGH LEVEL CLOUDS WILL INCREASE FROM WEST TO EAST TODAY AND TONIGHT. THOUGH ISOLATED GUSTS NEAR 25KT ARE POSSIBLE THIS AFTERNOON...WIDESPREAD STRONG WINDS WILL DEVELOP BY MID MORNING SATURDAY AS AN UPPER LEVEL LOW CROSSES NM. WINDS WILL INCREASE IN THE AFTN AND EVE WHEN GUSTS BETWEEN 40-45KT WILL BE LIKELY MAINLY NEAR AND SOUTH OF I-40. LIGHT SHOWERS ARE ALSO POSSIBLE NEAR KGUP...KFMN AND PERHAPS KSAF BETWEEN 15Z AND 00Z SUN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 58 30 64 / 0 20 5 0 DULCE........................... 27 56 20 57 / 0 30 20 5 CUBA............................ 31 55 26 57 / 0 40 10 0 GALLUP.......................... 31 56 23 64 / 0 20 5 0 EL MORRO........................ 27 54 23 60 / 0 10 5 0 GRANTS.......................... 26 57 23 65 / 0 10 5 0 QUEMADO......................... 32 57 28 64 / 0 10 5 0 GLENWOOD........................ 34 64 28 69 / 0 5 5 0 CHAMA........................... 26 54 20 53 / 0 40 20 5 LOS ALAMOS...................... 36 58 32 59 / 0 30 20 0 PECOS........................... 34 58 34 60 / 0 10 10 5 CERRO/QUESTA.................... 27 59 26 58 / 0 30 20 5 RED RIVER....................... 27 50 26 50 / 0 50 40 5 ANGEL FIRE...................... 23 54 25 55 / 0 30 30 5 TAOS............................ 28 61 27 60 / 0 20 20 5 MORA............................ 32 58 32 60 / 0 20 20 5 ESPANOLA........................ 31 65 30 65 / 0 20 10 0 SANTA FE........................ 35 58 33 61 / 0 10 10 0 SANTA FE AIRPORT................ 33 59 32 64 / 0 10 10 0 ALBUQUERQUE FOOTHILLS........... 40 63 37 65 / 0 5 5 0 ALBUQUERQUE HEIGHTS............. 41 65 37 68 / 0 5 0 0 ALBUQUERQUE VALLEY.............. 40 67 36 70 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 40 66 36 68 / 0 5 0 0 LOS LUNAS....................... 37 68 34 71 / 0 0 0 0 RIO RANCHO...................... 39 65 35 68 / 0 5 5 0 SOCORRO......................... 40 71 37 74 / 0 0 5 0 SANDIA PARK/CEDAR CREST......... 37 57 34 61 / 0 20 10 0 TIJERAS......................... 38 60 36 64 / 0 10 10 0 MORIARTY/ESTANCIA............... 30 60 32 64 / 0 5 0 0 CLINES CORNERS.................. 33 57 34 61 / 0 10 0 0 GRAN QUIVIRA.................... 36 61 35 65 / 0 0 0 0 CARRIZOZO....................... 38 66 36 68 / 0 0 5 0 RUIDOSO......................... 37 60 38 63 / 0 0 5 0 CAPULIN......................... 33 65 36 65 / 0 5 30 5 RATON........................... 28 68 32 69 / 0 5 20 5 SPRINGER........................ 29 68 34 70 / 0 5 20 5 LAS VEGAS....................... 32 64 35 66 / 0 5 10 5 CLAYTON......................... 34 72 41 74 / 0 5 10 5 ROY............................. 33 67 38 71 / 0 5 10 5 CONCHAS......................... 36 74 43 76 / 0 5 5 0 SANTA ROSA...................... 36 71 42 73 / 0 5 0 0 TUCUMCARI....................... 34 76 43 77 / 0 5 5 5 CLOVIS.......................... 35 75 43 74 / 5 5 0 5 PORTALES........................ 35 76 44 75 / 5 5 0 5 FORT SUMNER..................... 36 75 44 76 / 0 5 0 0 ROSWELL......................... 37 78 44 80 / 0 5 0 0 PICACHO......................... 37 72 43 73 / 0 0 0 0 ELK............................. 36 68 41 69 / 0 0 5 0 && .ABQ WATCHES/WARNING/ADVISORIES... RED FLAG WARNING FROM NOON TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES... NMZ104-106-108. HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES... NMZ526-540. && 40
Hazardous weather outlook, Mar 11, 6:02 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MST FRI MAR 11 2016 NMZ501>540-121300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND HIGH INSTABILITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS AND PERHAPS INTO CENTRAL AND SOUTH CENTRAL NEW MEXICO SATURDAY AFTERNOON. WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE IN THE VICINITY AND IMMEDIATELY EAST OF THE SANDIA MOUNTAINS AND SOUTH THROUGH THE SACRAMENTO MOUNTAINS. MONDAY AND TUESDAY...THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND HIGH INSTABILITY MAY AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS AND PERHAPS INTO CENTRAL NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR SURFACE WINDS TO GUST BETWEEN 45 AND 55 MPH OVER A SIZABLE POTENTIAL OF NORTHERN AND CENTRAL NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:08 AM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 10 hr |
| Mar 11, 1:57 PM MST | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 28 hr |
Nearby
High Wind Watches in New Mexico, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.